Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 295, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 5, 2005, 1:40 PM CDT for Sequoyah County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2005, 1:40 PM CDT (18:40 UTC)
- Expired
- Aug 5, 2005, 2:04 PM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 47 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 340 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 051840 SVRTSA OKC135-051915- /O.NEW.KTSA.SV.W.0295.050805T1840Z-050805T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 140 PM CDT FRI AUG 5 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA * UNTIL 215 PM CDT * AT 137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 4 MILES NORTH OF SALLISAW AND WAS NEARLY STATIONARY. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MARBLE CITY. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3563 9474 3562 9497 3541 9488 3541 9457 $$
1 follow-up statement
000 WWUS54 KTSA 051904 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 204 PM CDT FRI AUG 5 2005 OKC135-051914- /O.CAN.KTSA.SV.W.0295.000000T0000Z-050805T1915Z/ SEQUOYAH OK- 204 PM CDT FRI AUG 5 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SEQUOYAH COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3563 9474 3562 9497 3541 9488 3541 9457 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 11:16 AM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 5, 11:16 AM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1116 AM CDT FRI AUG 5 2005 .UPDATE... UPDATED FORECAST FOR CURRENT TRENDS. BEST CHANCE FOR SHOWERS AND THUNDERSTORMS NEAR AND SOUTH OF FORT SMITH TO MCALESTER LINE BUT STILL HAVE CHANCE AREA WIDE. RAISED TEMPERATURES IN A FEW AREAS WHERE SUNSHINE HAS BEEN PLENTIFUL BUT MIDDLE LEVEL CLOUDS STARTING TO FORM AND SHOULD KEEP NORTHERN COUNTIES IN 80S DURING THE AFTERNOON. MID AND UPPER AIR PATTERN VERY WEAK OVER THE AREA AND ONLY EXPECT PULSE TYPE THUNDERSTORMS AND SHOULD REMAIN BELOW SEVERE LIMITS. ABOUT ONLY THREAT WOULD BE LOCALIZED WIND FROM COLLAPSING CELL. UPDATE OUT SHORTLY && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 15 LONG TERM FORECASTER ID= 14
Hazardous weather outlook, Aug 5, 12:14 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1214 PM CDT FRI AUG 5 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1128 AM CDT FRI AUG 5 2005 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...EARLY AFTERNOON. DISCUSSION... A COLD FRONT HAS BECOME NEARLY STATIONARY ALONG A FORT SMITH TO MCALESTER LINE AND IS SLOWLY DRIFTING SOUTHWARD. MOISTURE REMAINS PLENTIFUL ACROSS THE AREA WITH BEST INSTABILITY ALONG AND SOUTH OF THE FRONT. SCATTERED THUNDERSTORMS WILL AGAIN TRIGGER AS TEMPERATURES WARM THIS AFTERNOON. THUNDERSTORMS WILL NOT BE AS NUMEROUS AS THURSDAY. MAIN THREAT WILL BE FROM OUTFLOW WINDS AS THE PULSE TYPE THUNDERSTORMS DISSIPATE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...DANGEROUS HEAT INDEX POTENTIAL. THURSDAY...DANGEROUS HEAT INDEX POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORM POTENTIAL CONTINUES THROUGH THE WEEKEND BUT UPPER LEVEL SUPPORT IS VERY WEAK AND NO WIDESPREAD OR ORGANIZED THUNDERSTORM ACTIVITY IS EXPECTED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Aug 5, 9:42 AM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
942 AM CDT FRI AUG 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM TSTM WND DMG 3 W SAPULPA 36.00N 96.17W
08/04/2005 CREEK OK PUBLIC
&&
JDSSpecial weather statement, Aug 5, 12:30 PM CDT, 1 hour 10 minutes before
ARZ010-051800-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1230 PM CDT FRI AUG 5 2005
ARZ010-051800-
WASHINGTON AR-
1230 PM CDT FRI AUG 5 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
WASHINGTON
AT 1230 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2
MILES NORTH OF BRENTWOOD...STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HICKS...WINSLOW...WEST FORK...
BLACKBURN...BRENTWOOD...WOOLSEY...WYOLA...ARNETT AND SULPHUR CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING DANGEROUS LIGHTING AND WIND
GUSTS TO 40 MPH.Special weather statement, Aug 5, 12:51 PM CDT, 49 minutes before
OKZ072-051815-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1251 PM CDT FRI AUG 5 2005
OKZ072-051815-
SEQUOYAH OK-
1251 PM CDT FRI AUG 5 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
SEQUOYAH
AT 1251 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5
MILES EAST OF BRUSHY...STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BRUSHY AND MARBLE CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING LOCALYVERY HEAVY
RAIN...DANGEROUS LIGHTNING WIND GUSTS TO 40 MPH.Special weather statement, Aug 5, 1:20 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
120 PM CDT FRI AUG 5 2005
ARZ019-051845-
CRAWFORD AR-
120 PM CDT FRI AUG 5 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
CRAWFORD
AT 120 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHWEST OF MT GAYLER...MOVING SOUTH AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PLEASANT HILL...
MOUNTAINBURG...CHESTER...LOCKE AND MT GAYLER.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, Aug 5, 1:23 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
123 PM CDT FRI AUG 5 2005
ARZ002-051900-
CARROLL AR-
123 PM CDT FRI AUG 5 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
CARROLL
AT 123 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTH OF CONNOR...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...OSAGE...GREEN FOREST...DELMAR...METALTON...
RUDD...CONNOR...CARROLLTON...CABANAL...RULE AND COIN.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, Aug 5, 1:33 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
133 PM CDT FRI AUG 5 2005
OKZ072-051900-
SEQUOYAH OK-
133 PM CDT FRI AUG 5 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
SEQUOYAH
AT 133 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTH OF SALLISAW...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...SALLISAW...GANS...MC KEY...BRUSHY AND MARBLE
CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:31 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 29 min |
| Aug 5, 2:53 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 16 min |
| Aug 5, 4:14 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 16 min |
| Aug 5, 6:38 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.